Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 348, NWS Birmingham, AL

June 16, 20095 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 16, 2009, 12:33 AM CDT for 5 counties in Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2009, 12:33 AM CDT (05:33 UTC)
Expired
Jun 16, 2009, 1:03 AM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Barbour County, AL, Bullock County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3167 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3167 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 160533
SVRBMX
ALC005-011-087-101-109-160615-
/O.NEW.KBMX.SV.W.0348.090616T0533Z-090616T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 AM CDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  WEST CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA...
  BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...UNION SPRINGS...MIDWAY...
  SOUTHERN MACON COUNTY IN SOUTHEAST ALABAMA...
  NORTHEASTERN PIKE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 115 AM CDT

* AT 1232 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  DAVISVILLE TO HARDAWAY TO 8 MILES WEST OF HARDAWAY...OR ALONG A
  LINE EXTENDING FROM 8 MILES SOUTHEAST OF TUSKEGEE TO 9 MILES
  NORTHWEST OF UNION SPRINGS TO 13 MILES SOUTH OF MILSTEAD...AND
  MOVING SOUTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FRANKLIN FIELD...GUERRYTON...SHOPTON...ABERFOIL...INVERNESS...BEANS
  CROSSROADS...PICKETT AND LINWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MANY AREAS OF EAST CENTRAL ALABAMA. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3199 8543 3187 8567 3189 8596 3236 8612
      3230 8581 3242 8557
TIME...MOT...LOC 0533Z 345DEG 26KT 3233 8564 3225 8579
          3226 8598

$$

27
2 follow-up statements
000 
WWUS54 KBMX 160549
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 AM CDT TUE JUN 16 2009

ALC005-011-087-101-109-160615-
/O.CON.KBMX.SV.W.0348.000000T0000Z-090616T0615Z/
PIKE AL-BARBOUR AL-BULLOCK AL-MONTGOMERY AL-MACON AL-
1249 AM CDT TUE JUN 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTH CENTRAL MACON...EAST CENTRAL MONTGOMERY...BULLOCK...WEST
CENTRAL BARBOUR AND NORTHEASTERN PIKE COUNTIES...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF FORT DAVIS TO UNION SPRINGS TO SHOPTON...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF UNION SPRINGS TO UNION
SPRINGS TO 13 MILES NORTHEAST OF MEADVILLE...MOVING SOUTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMSVILLE...ABERFOIL...HIGH RIDGE...THREE NOTCH...CHINA GROVE...
INVERNESS...BEANS CROSSROADS...MIDWAY...TANYARD...SANDFIELD...
PICKETT...PEROTE...MOUNT ANDREW AND LINWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MANY AREAS OF EAST CENTRAL ALABAMA. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3222 8580 3234 8557 3199 8543 3187 8567
      3189 8596 3228 8609
TIME...MOT...LOC 0548Z 345DEG 26KT 3222 8561 3214 8576
          3216 8595

$$

27
000 
WWUS54 KBMX 160603
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
103 AM CDT TUE JUN 16 2009

ALC005-011-087-101-109-160613-
/O.CAN.KBMX.SV.W.0348.000000T0000Z-090616T0615Z/
PIKE AL-BARBOUR AL-BULLOCK AL-MONTGOMERY AL-MACON AL-
103 AM CDT TUE JUN 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MACON...EAST
CENTRAL MONTGOMERY...BULLOCK...WEST CENTRAL BARBOUR AND NORTHEASTERN
PIKE COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3222 8580 3234 8557 3199 8543 3187 8567
      3189 8596 3228 8609
TIME...MOT...LOC 0603Z 345DEG 26KT 3212 8558 3204 8573
          3206 8592

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:04 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 16, 12:04 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 AM CDT TUE JUN 16 2009

.UPDATE...AVIATION UPDATE.

&&

.DISCUSSION...QUASI LINEAR MESOSCALE CONVECTIVE SYSTEM STARTING TO
DEVELOP JUST NORTHEAST OF MEMPHIS TENNESSEE EARLY THIS EVENING.
BRN SHEAR IS RESPECTABLE ACROSS TENNESSEE BUT DROPS OFF AS YOU
MOVE INTO NORTH CENTRAL ALABAMA. EXPECT THE SHEAR TO BECOME
FAVORABLE FOR ORGANIZED CONVECTION INTO THE NORTHERN PARTS OF THE
BIRMINGHAM COUNTY WARNING AREA AFTER 7 PM. THE NEAR SURFACE WIND
FLOW IS RATHER WEAK BUT WILL INCREASE SLIGHTLY THROUGH THE EVENING.
YOU CAN SEE SOME INCREASED FLOW OFF THE GWX RADAR AS SOME
STREETS ARE APPEARING. THE BEST BOUNDARY LAYER MOISTURE
CONVERGENCE APPEARS TO BE ACROSS THE TENNESSEE VALLEY...JUST NORTH
OF OUR AREA. BUT AS THE EVENING PROGRESSES...THE MID LEVEL WINDS
WILL SHIFT MORE TOWARD THE NORTHWEST. ADDITIONALLY...THE ORGANIZED
STORMS MAY PRODUCE AND OUTFLOW A BIT FARTHER SOUTH WHICH MAY ACT
AS A FOCUSING MECHANISM FOR ADDITIONAL DEVELOPMENT. THEREFORE...THE
SEVERE THUNDERSTORM WATCH WAS EXTENDED DOWN TO THE NORTHERN
BIRMINGHAM METRO. MEAN LAYER CAPE VALUES SOUTH OF THIS DEVELOPING
SYSTEM ARE IN THE 3000 RANGE WITH LIS LESS THAN -6.
THEREFORE...THERE IS PLENTY OF JUICE FOR THE STORMS TO FEED
ON...INSTABILITY. THE AREA OF STORMS SHOULD APPROACH THE NORTHERN
FRINGES OF THE AREA BY AROUND 7 PM...THEN LASTING UNTIL MIDNIGHT.
THE -10 TO -30 C CAPE VALUE ARE SUPPORTIVE OF SOME HAIL...BUT THE
MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. STAY TUNED IF
YOU ARE IN OR NEAR THE WATCH AREA THIS EVENING.

75

&&

.AVIATION...06Z TAF DISCUSSION.

MAIN CLUSTER OF STORMS LOOKS LIKE IT WILL MISS THE SOUTHERN TAFS.
HOWEVER...A FEW ISOLATED SHOWERS OR STORMS COULD STILL MOVE NEAR OR
OVER THE SITE. PATCHY FOG IS POSSIBLE LATER TONIGHT CLOSER TO
SUNRISE. VISIBILITIES COULD APPROACH IFR IN SOME LOCATIONS. AFTER
15Z...IT LOOKS DRY CONDITIONS WILL PREVAIL AT LEAST FOR MOST OF THE
DAY. IT WILL ALL DEPEND IF ANOTHER STORM SYSTEM MOVES THROUGH THE
AREA. HOPEFULLY...HIGH PRESSURE BUILDING FROM THE SOUTHWEST WILL
KEEP THEM AWAY FROM ALL THE TAF SITES.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 15, 8:21 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT MON JUN 15 2009

ALZ011>015-017>050-170121-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
821 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...WITH DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL...ARE POSSIBLE AT LEAST THROUGH MIDNIGHT. THE MAIN AREA
OF CONCERN AT THIS TIME WILL BE FOR AREAS ALONG AND NORTH OF
A LINE EXTENDING FROM ALICEVILLE TO CENTREVILLE...CLANTON...TALLASSEE
AND AUBURN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME
NECESSARY THIS EVENING FOR PARTS OF NORTH CENTRAL ALABAMA.

In the hours before

Local storm report, Jun 16, 12:23 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND DMG     ALEXANDER CITY          32.93N 85.93W
06/15/2009                   TALLAPOOSA         AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN ALEXANDER CITY.

&&

LINHARES
Local storm report, Jun 16, 12:25 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     JACKSONS GAP            32.88N 85.82W
06/15/2009                   TALLAPOOSA         AL   AMATEUR RADIO

            A FEW TREES WERE BLOWN DOWN IN THE JACKSONS GAP AREA.

&&

LINHARES
Local storm report, Jun 16, 12:26 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     HOLLINS                 33.12N 86.14W
06/15/2009                   CLAY               AL   EMERGENCY MNGR

            TREES DOWN BLOCKING CHAPMAN ROAD IN HOLLINS.

&&

GGOGGINS
Local storm report, Jun 16, 12:27 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TSTM WND DMG     DADEVILLE               32.83N 85.77W
06/15/2009                   TALLAPOOSA         AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN AND AROUND DADEVILLE.

&&

LINHARES
Local storm report, Jun 16, 12:30 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     9 SW DADEVILLE          32.74N 85.87W
06/15/2009                   TALLAPOOSA         AL   AMATEUR RADIO

            SEVERAL TREES WERE BLOWN DOWN IN FAR SOUTHERN TALLAPOOSA
            COUNTY NEAR LAKE MARTIN.

&&

LINHARES
Local storm report, Jun 16, 12:33 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     4 S SHOTSVILLE          34.20N 88.14W
06/15/2009                   MARION             AL   EMERGENCY MNGR

            A FEW TREES WERE REPORTED DOWN ON CORRIDOR X ABOUT THREE
            MILES INSIDE THE STATE LINE.

0851 PM     TSTM WND DMG     3 S STRAWBERRY          34.21N 86.49W
06/15/2009                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES AND POWER LINES WERE BLOWN DOWN NEAR THE
            SUMMIT COMMUNITY.

0854 PM     TSTM WND DMG     SNEAD                   34.12N 86.40W
06/15/2009                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 278 IN SNEAD.

0903 PM     TSTM WND DMG     LOCUST FORK             33.91N 86.62W
06/15/2009                   BLOUNT             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON HIGHWAY 79 IN LOCUST FORK.

0908 PM     TSTM WND DMG     HAYDEN                  33.92N 86.75W
06/15/2009                   BLOUNT             AL   TRAINED SPOTTER

            TREES AND POWER LINES WERE BLOWN DOWN NEAR THE TOPHAT
            RESTAURANT ON HIGHWAY 31.

0908 PM     TSTM WND DMG     3 ESE SUSAN MOORE       34.08N 86.39W
06/15/2009                   BLOUNT             AL   EMERGENCY MNGR

            *** 2 INJ *** MOBILE HOME REPORTED BLOWN OFF ITS
            FOUNDATION 3 MILES EAST OF SUSAN MOORE IN THE WYNVILLE
            COMMUNITY. PEOPLE ARE REPORTED TRAPPED INSIDE. INJURIES
            UNKNOWN AT THIS TIME.

0908 PM     TSTM WND DMG     ONEONTA                 33.95N 86.47W
06/15/2009                   BLOUNT             AL   PUBLIC

            LARGE TREES REPORTED DOWN ON PACOTA DRIVE IN ONEONTA.

0912 PM     TSTM WND DMG     PALMERDALE              33.74N 86.65W
06/15/2009                   JEFFERSON          AL   AMATEUR RADIO

            A FEW TREES WERE BLOWN DOWN ON WEST HILL ROAD OFF HIGHWAY
            75 IN PALMERDALE.

0912 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
06/15/2009                   LAMAR              AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN AND AROUND DETROIT,
            COMPLETELY BLOCKING HIGHWAY 17. MULTIPLE TREES WERE ALSO
            REPORTED DOWN FROM VERNON TO THE MARION COUNTY LINE.

0915 PM     TSTM WND DMG     4 SW ALTOONA            33.99N 86.38W
06/15/2009                   BLOUNT             AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES REPORTED DOWN IN ALTOONA,
            INCLUDING SOME TREES ON HOMES AND CARS WITH POSSIBLE
            INJURIES.

0920 PM     TSTM WND DMG     WHITNEY JUNCTION        33.87N 86.30W
06/15/2009                   ST. CLAIR          AL   AMATEUR RADIO

            TREES AND POWER LINES DOWN AT COVE ROAD AND ROCKCRUSHER
            ROAD.

0930 PM     TSTM WND DMG     SPRINGVILLE             33.77N 86.48W
06/15/2009                   ST. CLAIR          AL   AMATEUR RADIO

            TREES DOWN ON HIGHWAY 11 AND TERRY STREET IN SPRINGVILLE.

0931 PM     TSTM WND DMG     3 W STEELE              33.93N 86.24W
06/15/2009                   ST. CLAIR          AL   EMERGENCY MNGR

            MULTIPLE TREES REPORTED DOWN ON CHANDLER MOUNTAIN ROAD
            WEST OF STEELE. THE ROAD HAS BEEN COMPLETELY SHUT DOWN
            DUE TO DOWNED TREES.

0935 PM     TSTM WND DMG     FAYETTE                 33.69N 87.83W
06/15/2009                   FAYETTE            AL   AMATEUR RADIO

            ONE TREE REPORTED DOWN IN THE CITY OF FAYETTE. ESTIMATED
            45 MPH WINDS.

0935 PM     TSTM WND GST     FAYETTE                 33.69N 87.83W
06/15/2009  E45.00 MPH       FAYETTE            AL   AMATEUR RADIO

            45 MPH WIND GUST REPORTED IN FAYETTE.

0935 PM     TSTM WND GST     6 NW LEEDS              33.61N 86.63W
06/15/2009  E60.00 MPH       JEFFERSON          AL   NWS EMPLOYEE

            WIND GUST OF 60MPH REPORTED FROM MARY TAYLOR ROAD IN
            TRUSSVILE WITH PENNY SIZE HAIL.

0940 PM     TSTM WND DMG     BERRY                   33.66N 87.61W
06/15/2009                   FAYETTE            AL   TRAINED SPOTTER

            POWER LINE DOWN IN BERRY WITH GRASS FIRE REPORTED.
            ESTIMATED 45 MPH WIND GUST.

0950 PM     LIGHTNING        RAGLAND                 33.75N 86.14W
06/15/2009                   ST. CLAIR          AL   AMATEUR RADIO

            LIGHTNING STRIKE ON A HOUSE ON 12TH STREET AND MAIN.

0950 PM     HAIL             5 NNE REECE CITY        34.14N 86.00W
06/15/2009  E1.75 INCH       ETOWAH             AL   PUBLIC

            GOLF BALL SIZE HAIL REPORTED IN THE DUCK SPRINGS
            COMMUNITY.

0959 PM     TSTM WND DMG     OHATCHEE                33.78N 86.02W
06/15/2009                   CALHOUN            AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN IN THE WESTERN PART OF CALHOUN
            COUNTY.

1000 PM     TSTM WND GST     WEAVER                  33.76N 85.81W
06/15/2009  M0.00 MPH        CALHOUN            AL   BROADCAST MEDIA

            50 MPH WIND GUST REPORTED IN WEAVER.

1003 PM     HAIL             2 SW VANDIVER           33.45N 86.54W
06/15/2009  E0.25 INCH       SHELBY             AL   PUBLIC

            PEA SIZE HAIL FELL BETWEEN VANDIVER AND CHELSEA.

1015 PM     TSTM WND DMG     3 SW HOWELLS COVE       33.46N 86.20W
06/15/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            THREE TREES REPORTED DOWN WITH A VEHICLE INVOLVED ON WOLF
            POND ROAD NEAR MOXLEY CROSS ROADS. STEMLEY VFD AND
            RENFROE VFD RESPONDING.

1016 PM     TSTM WND GST     MOUNTAIN BROOK          33.49N 86.74W
06/15/2009  M47.00 MPH       JEFFERSON          AL   BROADCAST MEDIA

            47 MPH WIND GUST RECORDED IN MOUNTAIN BROOK.

1020 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
06/15/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            TREES DOWN BLOCKING THE ROADWAY ON PATRICIA AVE. AT
            GLENWOOD DRIVE IN TALLADEGA.

1020 PM     TSTM WND DMG     1 W TALLADEGA           33.43N 86.12W
06/15/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            LARGE TREE AND POWER LINES DOWN ON MLK AND BATTLE STREET
            IN TALLADEGA.

1024 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
06/15/2009                   CALHOUN            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN AND AROUND ANNISTON.

1040 PM     TSTM WND DMG     4 NW CHILDERSBURG       33.33N 86.41W
06/15/2009                   SHELBY             AL   AMATEUR RADIO

            TREES REPORTED BLOCKING THE ROADWAY ON U.S. HIGHWAY 280
            NORTHWEST OF CHILDERSBURG. GOLF BALL SIZE HAIL ALSO
            REPORTED, DAMAGING THE WINDSHIELDS OF VEHICLES.

1041 PM     TSTM WND DMG     SYCAMORE                33.25N 86.20W
06/15/2009                   TALLADEGA          AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN AND BLOCKED THE ROADWAY ON
            OLDFIELD ROAD.

1045 PM     TSTM WND DMG     SYCAMORE                33.25N 86.20W
06/15/2009                   TALLADEGA          AL   FIRE DEPT/RESCUE

            TREES DOWN BLOCKING THE ROADWAY ON OLDFIELD RD. IN
            SYCAMORE.

1049 PM     TSTM WND DMG     9 E ANNISTON            33.66N 85.66W
06/15/2009                   CALHOUN            AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN THE EASTERN PART OF
            CALHOUN COUNTY.

1049 PM     TSTM WND DMG     OAK GROVE               33.19N 86.30W
06/15/2009                   TALLADEGA          AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN AND BLOCKED THE ROADWAY ON TANKS
            COURT NEAR THE WYNETTE COMMUNITY.

1100 PM     TSTM WND DMG     HOLLINS                 33.12N 86.14W
06/15/2009                   CLAY               AL   EMERGENCY MNGR

            TREES DOWN BLOCKING CHAPMAN ROAD IN HOLLINS.

1131 PM     TSTM WND DMG     ALEXANDER CITY          32.93N 85.93W
06/15/2009                   TALLAPOOSA         AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN ALEXANDER CITY.

1140 PM     TSTM WND DMG     JACKSONS GAP            32.88N 85.82W
06/15/2009                   TALLAPOOSA         AL   AMATEUR RADIO

            A FEW TREES WERE BLOWN DOWN IN THE JACKSONS GAP AREA.

1148 PM     TSTM WND DMG     DADEVILLE               32.83N 85.77W
06/15/2009                   TALLAPOOSA         AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN AND AROUND DADEVILLE.

1152 PM     TSTM WND DMG     9 SW DADEVILLE          32.74N 85.87W
06/15/2009                   TALLAPOOSA         AL   AMATEUR RADIO

            SEVERAL TREES WERE BLOWN DOWN IN FAR SOUTHERN TALLAPOOSA
            COUNTY NEAR LAKE MARTIN.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:15 PM CDTSevere Thunderstorm WarningBMXBlount45 min
Jun 15, 8:25 PM CDTSevere Thunderstorm WarningBMXMarion, Winston50 min
Jun 15, 8:52 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair38 min
Jun 15, 8:58 PM CDTSevere Thunderstorm WarningBMXBlount32 min
Jun 15, 9:12 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston36 min
Jun 15, 9:25 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah, Jefferson, St. Clair, Talladega50 min
Jun 15, 9:55 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, St. Clair, Talladega50 min
Jun 15, 9:56 PM CDTSevere Thunderstorm WarningBMXClay, Jefferson, Shelby, Talladega49 min
Jun 15, 10:27 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph48 min
Jun 15, 10:40 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Shelby, Talladega35 min
Jun 15, 10:53 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa67 min
Jun 15, 11:38 PM CDTSevere Thunderstorm WarningBMXChambers, Coosa, Elmore, Lee, Randolph, Tallapoosa52 min
Jun 16, 12:03 AM CDTSevere Thunderstorm WarningBMXChambers, Elmore, Lee, Macon, Tallapoosa42 min
Jun 16, 12:42 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Lee, Macon, Russell48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.